I had to take cipro for 5 days and then flagyl for another 5 days due to a bacterial infection that was not going away. The only side effect i had was when taking the flagyl. I experienced some tingling in my hands but it went away. It has been a week since I have been off the medication and now I am experiencing severe dry tongue and a feeling that something is on the back of my tongue .Could this still be a side effect from the antibiotics?
Yes and it may be that since you were on 2 powerful antibiotics back to back, it killed off all the good bacteria that would have kept yeast from taking over. Try eating yogurt 2 to 3 times a day for a couple of weeks to see if that fixes the problem or call your doctor or dentist and report this. Both of these meds do continue to work for a few days after the last dose, There also is a mouth rinse called Biotene that is available at all drug stores and mass retail stores and it if for dry mouth and mouth irritations, it has NO alcohol, was developed for chemo patients without sodium lauryl sulfate, and contains natural enzymes that are supposed to be in the oral cavity.
It sounds as though you have oral thrush - a common yeast infection and side effect of broad spectrum antibiotics.
You will probably need to take an anti-fungal lozenge or mouth wash for a week or so. See your doctor or pharmacist for more advice.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Aug 2010 • 3 answers
Posted 12 Feb 2011 • 1 answer
Posted 1 May 2013 • 3 answers
Posted 5 Feb 2015 • 2 answers
Posted 14 Jul 2017 • 3 answers